MAUDE Adverse Event Report: ANGIODYNAMICS, INC XCELA; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS, INC XCELA; PORT & CATHETER, IMPLANTED
Catalog Number 44031
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer's reported complaint description of "the needle was unable to be removed from the guidewire during an insertion procedure" was confirmed based on the complaint sample received.The guidewire tip was unraveled/fractured and unable to be removed from the needle.Based on sample evaluation and feedback from end user that the guidewire was pulled back into/against the needle then it can be confirmed the end user did not use the device in accordance with its labeling.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the dfu that is supplied in xcela port plus kits item number {(b)(4)} contains the following precaution: note: if using hydrophilic guidewire, fill the wire holder (hoop) or bathe the guidewire with sterile normal saline for injection to ensure activation of the hydrophilic coating prior to the procedure.This may need to be repeated during the procedure by gently flushing the catheter with sterile normal saline solution for injection through the supplied flush assembly with the guidewire in place.C.Recommended tip location is at or below the axillary line.Precaution: if guidewire must be withdrawn, remove the needle and guidewire as a single unit.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Event or Problem Description
An angiodynamics territory manager reported an issue with an xcela, 8f single plastic port non-filled non-valved.During a procedure, the.035 guidewire became stuck in the 18 gauge introducer needle and could not be removed.The physician did report pulling the guidewire back through the needle, during the procedure ultimately, the procedure was completed with another same device and the patient did not experience any adverse effects, harm, or require medical intervention as a result of this incident.During evaluation of the returned sample, the guidewire was found to be detached, inside of the needle lumen.Follow up determined that the guidewire fracture occurred while placed inside of the needle, in the patient.

Brand Name
XCELA
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key19060625
Report Number1317056-2024-00062
Device Sequence Number5859356
Product Code LJT
UDI-Device IdentifierH965440310
UDI-PublicH965440310
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number44031
Device Lot Number5810602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Initial Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient Weight68 KG